Announcement

Collapse
No announcement yet.

Stopping domperidone side effects

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Stopping domperidone side effects

    Hi - I was taking domperidone 30mg 3 x a day for two months, then gradually had to increase to 40mg 4 x a day for several months before tapering off over the course of a couple of weeks (it seemed to be interfering with thyroid blood work I'd had done).

    After stopping I began to experience anxiety and insomnia and I took a sleeping tablet to help with the insomnia. Since then, I'm suffering extreme anxiety, arm tingling, insomnia, difficulty swallowing and loss of appetite. I've restarted the domperidone at 20mg 3 x a day for four days but am still feeling incredibly bad.

    Are there any medications I could be given to help the symptoms or would I be better to increase the domperidone again?

  • #2
    Dear lollyp,

    The Food and Drug Administration has not approved domperidone for use in treating hypoprolactinemia. In Medications and Mothers' Milk, the recommended dosage of domperidone is 20 mg three to four times per day and should not be exceeded. Dr. Hale is currently out of the country. I would recommend calling your primary care physician for evaluation and treatment of your symptoms.

    Sincerely,
    Cindy Pride, MSN, CPNP
    TTUHSC InfantRisk Center

    Comment


    • #3
      Hi Lollyp - I hope you're doing better now. I see your post was dated 1st October 2012 - so just over one year ago. Have your symptoms disappeared and if so what did you do to make them go away. I'm asking because I'm experiencing the exact same symptoms as you after stopping 30mg daily of Domperidone with no tapering in January 2013 and wondered if nearly 10 months later there was any point in trying to go back on Domperidone again. Please could you share your experience? Thanks very much x

      Comment

      Working...
      X